Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 27, 2004, 7:53 PM EDT for Montour County, Northumberland County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 7:53 PM EDT (23:53 UTC)
- Expired
- May 27, 2004, 8:45 PM EDT
- In force
- 52 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Montour County, PA, Northumberland County, PA
The radar
The State College radar (KCCX), 100 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633
WUUS51 KCTP 272353
SVRCTP
PAC093-097-280045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
753 PM EDT THU MAY 27 2004
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTOUR COUNTY IN CENTRAL PENNSYLVANIA
NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 845 PM EDT
* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MILTON...OR 3 MILES NORTHWEST OF
LEWISBURG...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST MILTON AROUND 800 PM EDT...
MOORESBURG AROUND 805 PM EDT...
RIVERSIDE AROUND 815 PM EDT...
DANVILLE AROUND 820 PM EDT...
THE MAIN THREAT FROM THIS STORM IS A DAMAGING WIND GUST. EXPECT GUSTS
TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER
LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE
SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A
SUBSTANTIAL SHELTER...AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4104 7696 4096 7694 4093 7684 4089 7660
4100 7658
LAMBERT
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:30 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, May 27, 3:30 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 330 PM EDT THU MAY 27 2004 .SHORT TERM (THROUGH SUNDAY)... NRN STREAM SHORT WAVE SHORT WAVE/FRONTAL SYSTEM WILL INCREASE LIFT OVER THE REGION OVER THE NEXT SEVERAL HOURS LEADING TO THE DEVELOPMENT OF SHOWER AND THUNDERSTORMS IN CONTINUING MOIST AMS OVER THE REGION. LIFT WILL DIMINISH DURING THE EARLY MORNING HOURS AND BRING AN END TO PCPN BY MID MORNING OVER OUR CWA. COOLER AND MUCH DRIER AIR WILL THEN MOVE INTO THE REGION FRI AFTN BRINGING DRY SUNNY WEATHER FOR THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... WARM FRONTAL SYSTEM WILL LIFT NORTH THRU THE OHIO VALLEY SUNDAY NIGHT BRINGING INCREASE IN LOW LEVEL MOISTURE AND A RETURN TO A PD OF STORMY/SHOWERY WEATHER. ASSCD COLD FRONT WILL MOVE EAST MONDAY WITH INCREASED POTENTIAL FOR STRONG THUNDERSTORMS. LOOKS TO REMAIN UNSETTLED THRU MIDWEEK WITH FALLING HGTS AND COMPLEX UPR LOW MOVING SLOWLY ACROSS THE UPR GREAT LAKES REGION. A SECONDARY FRONTAL SYSTEM PROGGED TO MOVE EAST WED. EXPECT DRIER AND COOLER WX THUR BEHIND EARLY WEEK SYSTEM. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && AVIATION: SHORT TERM: 10 LONG TERM: 10
Hazardous weather outlook, May 27, 3:58 AM EDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 358 AM EDT THU MAY 27 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-280753- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 358 AM EDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: SCATTERED SHOWERS AND THUNDERSTORMS WILL POP UP IN THE LATE AFTERNOON ACROSS THE WESTERN HALF OF THE STATE...AND MAY ALSO POP UP IN THE EAST. THESE SHOWERS AND THUNDERSTORMS WILL LAST THROUGH THE FIRST HALF OF THE NIGHT...AND MAY PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. AN ISOLATED STORM MAY PRODUCE SEVERE WEATHER...BUT MOST OF THE STORMS TODAY AND TONIGHT WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. DANGELO
In the hours before
Special weather statement, May 27, 3:36 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 PM EDT THU MAY 27 2004 PAZ064-272030- ADAMS- 336 PM EDT THU MAY 27 2004 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY THROUGH 430 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GETTYSBURG...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR GERMANTOWN AROUND 345 PM...BONNEAUVILLE AROUND 350 PM...NEW OXFORD AROUND 400 PM...MCSHERRYSTOWN AND ABBOTTSTOWN AROUND 410 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS LIGHTNING FROM THIS STORM. LAMBERT
Special weather statement, May 27, 4:04 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 404 PM EDT THU MAY 27 2004 PAZ065-272130- YORK- 404 PM EDT THU MAY 27 2004 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY THROUGH 530 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF HANOVER...MOVING EAST SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR PARKVILLE...PENNVILLE... HANOVER AROUND 410 PM...CODORUS AROUND 435 PM...SEVEN VALLEYS AROUND 440 PM...GLEN ROCK AROUND 450 PM...NEW FREEDOM AROUND 455 PM AND SHREWSBURY AROUND 500 PM. A 10 TO 20 MINUTE PERIOD OF HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. WIND GUSTS BETWEEN 40 AND 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. ALSO EXPECT OCCASIONAL...DANGEROUS LIGHTNING FROM THIS STORM. LAMBERT
Special weather statement, May 27, 6:46 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 646 PM EDT THU MAY 27 2004 PAZ052-057-272315- DAUPHIN-NORTHUMBERLAND- 646 PM EDT THU MAY 27 2004 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN AND NORTHUMBERLAND COUNTIES... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF SELINSGROVE...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR PILLOW AROUND 655 PM...REBUCK AROUND 700 PM AND URBAN AROUND 705 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, May 27, 7:15 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 715 PM EDT THU MAY 27 2004 PAZ046-051-052-280000- MONTOUR-NORTHUMBERLAND-SOUTHERN LYCOMING- 715 PM EDT THU MAY 27 2004 ...A STRONG THUNDERSTORM WILL AFFECT MONTOUR...NORTHUMBERLAND AND LYCOMING COUNTIES... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF WILLIAMSPORT...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR DELAWARE RUN AND WATSONTOWN AROUND 720 PM...MCEWENSVILLE AND MUNCY AROUND 725 PM...TURBOTVILLE AROUND 730 PM...EXCHANGE AND WASHINGTONVILLE AROUND 735 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
Special weather statement, May 27, 7:19 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 719 PM EDT THU MAY 27 2004 PAZ058-280015- SCHUYLKILL- 719 PM EDT THU MAY 27 2004 ...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY THROUGH 815 PM EDT... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SHAMOKIN...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR ROUGH AND READY AROUND 725 PM...VALLEY VIEW...TOWER CITY AROUND 730 PM...MUIR AROUND 735 PM... TREMONT...PINE GROVE AROUND 750 PM...JOE ZERBEY AIRPORT...GORDON AROUND 755 PM AND MINERSVILLE AROUND 810 PM. VERY HEAVY RAIN WILL FALL FOR 15 TO 20 MINUTES...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS OF ONE HALF INCH...TO ONE INCH ARE LIKELY. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS...CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:01 PM EDT | Flash Flood Warning | CTP | Columbia, Lycoming | 6 hr |
| May 27, 7:38 PM EDT | Severe Thunderstorm Warning | CTP | Union | 37 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.